MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 86% stenosed target lesion was located in the mildly tortuous and severely calcified left common iliac vein.A 18-4/5.8/75 xxl esophageal balloon catheter was advanced to post dilate the two placed wallstents.However, during the first inflation at 3 atmospheres for 30 seconds, the balloon ruptured.The device was removed completely from the patient's body.Another 18-4/5.8/75 xxl esophageal balloon catheter was advanced.However, during initial inflation at 3 atmospheres for 20 seconds, still the balloon ruptured.The balloon was removed and another 18-4/5.8/75 xxl esophageal balloon catheter was advanced.However, after the balloon was initially inflated to 4 atmospheres for 25 seconds, the balloon ruptured.The device was completely removed from the patient's body.The procedure was completed with an 18x40 xxl balloon catheter.There were no patient complications reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 86% stenosed target lesion was located in the mildly tortuous and severely calcified left common iliac vein.A 18-4/5.8/75 xxl esophageal balloon catheter was advanced to post dilate the two placed wallstents.However, during the first inflation at 3 atmospheres for 30 seconds, the balloon ruptured.The device was removed completely from the patient's body.Another 18-4/5.8/75 xxl esophageal balloon catheter was advanced.However, during initial inflation at 3 atmospheres for 20 seconds, still the balloon ruptured.The balloon was removed and another 18-4/5.8/75 xxl esophageal balloon catheter was advanced.However, after the balloon was initially inflated to 4 atmospheres for 25 seconds, the balloon ruptured.The device was completely removed from the patient's body.The procedure was completed with an 18x40 xxl balloon catheter.There were no patient complications reported.It was further reported that physician was aware that 3 xxl esophageal balloon catheters were used off label in a venous setting to post dilate a placed stents.Due to the size of the iliac vein, xxl was the only balloon available.

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14416645
Report Number2134265-2022-05604
Device Sequence Number17524702
Product Code KNQ
UDI-Device Identifier08714729163169
UDI-Public08714729163169
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2022
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0024270053
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale
Patient RaceBlack Or African American